Alert archive / California / Snow Advisories in 2007

Snow Advisory 2, NWS San Francisco Bay Area, CA

February 26, 20075 counties in California

NWS San Francisco Bay Area, CA issued this snow advisory at Feb 26, 2007, 1:03 PM PST for 5 counties in California. It took effect at Feb 27, 2007, 4:00 AM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 1:03 PM PST (21:03 UTC)
In effect from
Feb 27, 2007, 4:00 AM PST
Expired
Feb 28, 2007, 2:24 AM PST
In force
22 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMTR 262103
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
103 PM PST MON FEB 26 2007

...SNOW ADVISORY IN EFFECT FOR THE NORTH BAY MOUNTAINS ABOVE 2000
FEET FROM 4 AM TO 10 PM PST TUESDAY...
...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ
MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN
BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM
TUESDAY TO 10 AM PST WEDNESDAY...

.AN UNSEASONABLY COLD STORM WILL BRING SHOWERS AND THUNDERSTORMS
TUESDAY MORNING THROUGH WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY
DROP TO NEAR 2000 FEET TUESDAY MORNING IN THE NORTH BAY...AND BY TUESDAY
EVENING IN THE REMAINDER OF THE SAN FRANCISCO AND MONTEREY BAY
AREAS. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH
LOCALLY HIGHER AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS.

CAZ507-270500-
/O.NEW.KMTR.SN.Y.0002.070227T1200Z-070228T0600Z/
NORTH BAY MOUNTAINS-
103 PM PST MON FEB 26 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST
TUESDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE
EARLY TUESDAY MORNING...AND WILL CONTINUE INTO TUESDAY EVENING.
SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET TUESDAY MORNING.
EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY
HIGHER AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS. ROADWAYS ABOVE
2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY.

ROADWAYS AND AREAS AFFECTED INCLUDE:

PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ511-512-517-518-270500-
/O.NEW.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
103 PM PST MON FEB 26 2007

...SNOW ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10
AM PST WEDNESDAY.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE
TUESDAY AFTERNOON...AND WILL CONTINUE INTO WEDNESDAY MORNING.
SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET TUESDAY AFTERNOON. EXPECT
SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER
AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS. ROADWAYS ABOVE 2000
FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY.

ROADWAYS AND AREAS AFFECTED INCLUDE:

IN THE EAST BAY: MT DIABLO.
IN THE PENINSULA/SOUTH BAY: SKYLINE RD (HWY 35)...MT HAMILTON...
HWY 17...EMPIRE GRADE RD.
IN MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE
COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING CITY
AND HERNANDEZ RESERVOIR.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STROBIN/BLIER
5 follow-up statements
000 
WWUS46 KMTR 270458
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
858 PM PST MON FEB 26 2007

...SNOW ADVISORY IN EFFECT FOR THE NORTH BAY MOUNTAINS ABOVE
2000 FEET FROM 4 AM TO 10 PM PST TUESDAY... 
...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ
MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN
BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM
TUESDAY TO 10 AM PST WEDNESDAY...

.AN UNSEASONABLY COLD STORM WILL BRING SHOWERS AND THUNDERSTORMS
TO THE REGION TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING.
SNOW LEVELS WILL RAPIDLY DROP TO NEAR 2000 FEET TUESDAY MORNING IN
THE NORTH BAY...AND TO 2000 FEET ACROSS THE REMAINDER OF THE SAN
FRANCISCO AND MONTEREY BAY AREAS BY TUESDAY EVENING. EXPECT SNOW
TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER
AMOUNTS TO 4 INCHES POSSIBLE IN AREAS THAT SEE HEAVIER SHOWERS.

CAZ507-271400-
/O.CON.KMTR.SN.Y.0002.070227T1200Z-070228T0600Z/
NORTH BAY MOUNTAINS-
858 PM PST MON FEB 26 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
TUESDAY FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO MOVE
ONSHORE TUESDAY MORNING...AND WILL CONTINUE INTO TUESDAY EVENING.
SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET BY LATE TUESDAY
MORNING. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000
FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE. ROADWAYS
ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND
SLIPPERY.

ROADWAYS AND AREAS AFFECTED INCLUDE:

PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER ELEVATIONS.

$$

CAZ511-512-517-518-271400-
/O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
858 PM PST MON FEB 26 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE MOUNTAINS OF THE 
CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE MOUNTAINS 
OF MONTEREY AND SAN BENITO COUNTIES...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO MOVE
ONSHORE TUESDAY AFTERNOON...AND WILL CONTINUE TUESDAY NIGHT INTO
EARLY WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY DROP TO 2000
FEET TUESDAY AFTERNOON. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE
2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE. ROADWAYS
ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND
SLIPPERY.

ROADWAYS AND AREAS AFFECTED INCLUDE:

IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE
RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN
MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE
COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING
CITY AND HERNANDEZ RESERVOIR.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DYKEMA
000 
WWUS46 KMTR 271204
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
404 AM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH BAY MOUNTAINS
ABOVE 2000 FEET UNTIL 10 PM PST TUESDAY... 
...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ
MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN
BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM
TUESDAY TO 10 AM PST WEDNESDAY...

.A COLD STORM SYSTEM CURRENTLY MOVING TOWARD THE WEST COAST WILL
CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH
EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE NORTH BAY WILL BE
NEAR 2000 FEET AND THE REMAINDER OF THE SAN FRANCISCO AND MONTEREY
BAY AREA WILL BE LOWERING TO NEAR 2000 FEET BY THIS EVENING.
EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY
HIGHER AMOUNTS TO 4 INCHES POSSIBLE IN AREAS THAT SEE HEAVIER
SHOWERS.

CAZ507-272300-
/O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/
NORTH BAY MOUNTAINS-
404 AM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING 
FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET...

NUMEROUS SHOWERS AND SNOW SHOWERS WITH WIDELY SCATTERED THUNDERSTORMS
WILL TRAVERSE THE REGION TODAY AND TONIGHT. SNOW LEVELS WILL BE NEAR 2000
FEET ACROSS THE NORTH BAY MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 3
INCHES WILL BE POSSIBLE ABOVE 2000 FEET...WITH LOCALLY HIGHER
AMOUNTS OF 4 INCHES.

ROADWAYS AND AREAS AFFECTED INCLUDE:

PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER
ELEVATIONS.

$$

CAZ511-512-517-518-272300-
/O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
404 AM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE MOUNTAINS
OF THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE 
MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES...

NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE
THE REGION TODAY AND TONIGHT. SNOW LEVELS WILL RAPIDLY DROP TO 2000
FEET LATER THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL
BE POSSIBLE ABOVE 2000 FEET THIS EVENING AND TONIGHT...WITH LOCALLY
HIGHER AMOUNTS OF 4 INCHES.

ROADWAYS AND AREAS AFFECTED INCLUDE:

IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE
RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN
MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE
COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING
CITY AND HERNANDEZ RESERVOIR.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MEHLE
000 
WWUS46 KMTR 272309
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
309 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH BAY
MOUNTAINS...NOW ABOVE 1500 FEET UNTIL 10 PM PST TUESDAY...
...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ
MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN
BENITO AND INTERIOR MONTEREY COUNTY NOW ABOVE 1500 FEET FROM 4 PM
TUESDAY TO 10 AM PST WEDNESDAY...

.A COLD STORM SYSTEM CURRENTLY MOVING TOWARD THE WEST COAST WILL
CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH
EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE MOUNTAINS WILL BE
NEAR 1500 FEET. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000
FEET... WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE IN AREAS
THAT SEE HEAVIER SHOWERS.

CAZ507-280600-
/O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/
NORTH BAY MOUNTAINS-
309 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING 
ABOVE 1500 FEET...

NUMEROUS SHOWERS AND SNOW SHOWERS WITH WIDELY SCATTERED THUNDERSTORMS
WILL TRAVERSE THE REGION THIS EVENING...BEFORE TAPERING OFF AFTER
10 PM PST. SNOW LEVELS WILL BE NEAR 1500 FEET ACROSS THE NORTH BAY
MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE
ABOVE 1500 FEET...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES.


ROADWAYS AND AREAS AFFECTED INCLUDE:

IN THE NORTH BAY: PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER
ELEVATIONS.

$$

CAZ511-512-517-518-280715-
/O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
309 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY 
ABOVE 1500 FEET...

NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE
THE REGION TONIGHT. SNOW LEVELS WILL BE NEAR 1500 FEET. SNOW
ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE ABOVE 2000 FEET
THIS EVENING AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 4
INCHES.


ROADWAYS AND AREAS AFFECTED INCLUDE:

IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE
RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN
MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE
COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING
CITY AND HERNANDEZ RESERVOIR.

IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER
LINES CAUSING POWER OUTAGES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STROBIN
000 
WWUS46 KMTR 280552
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
952 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT ABOVE 1500 FEET FOR THE THE
EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA
MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY
COUNTY UNTIL 10 AM PST WEDNESDAY...
...SNOW ADVISORY FOR THE NORTH BAY MOUNTAINS HAS BEEN ALLOWED TO EXPIRE...

.A COLD STORM SYSTEM CURRENTLY MOVING THROUGH CALIFORNIA WILL
CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
THE REGION THROUGH EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE
MOUNTAINS WILL BE NEAR 1500 FEET. ADDITIONAL SNOWFALL ACCUMULATION
IS POSSIBLE ABOVE 1500 FEET IN HEAVY SHOWERS. ICY SPOTS ARE
LIKELY ON ROADS.

CAZ507-280700-
/O.EXP.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/
NORTH BAY MOUNTAINS-
952 PM PST TUE FEB 27 2007

...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING
FOR THE NORTH BAY MOUNTAINS...

ONLY WIDELY SCATTERED SHOWERS WERE BEING DETECTED OVER THE NORTH
BAY MOUNTAINS BY LATE TUESDAY EVENING. A FEW SNOW SHOWERS ARE
EXPECTED ABOVE 1500 FEET OVERNIGHT...BUT LITTLE ADDITIONAL SNOW
ACCUMULATION IS EXPECTED. THEREFORE...THE SNOW ADVISORY FOR THE NORTH BAY
MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 10 PM PST TUESDAY EVENING.

ROADWAYS ABOVE 2000 FEET WILL CONTINUE TO BE SNOW COVERED AND
SLIPPERY OVERNIGHT. AT LOWER ELEVATIONS...TEMPERATURES WILL DROP
TO FREEZING TONIGHT AND WET ROADWAYS WILL DEVELOP ICY SPOTS.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.

$$

CAZ511-512-517-518-281400-
/O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
952 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY
FOR ELEVATIONS ABOVE 1500 FEET IN THE SANTA CRUZ MOUNTAINS...THE
EAST BAY HILLS AND DIABLO RANGE...AS WELL AS THE MOUNTAINS OF 
MONTEREY AND SAN BENITO COUNTIES...

BY EARLY TUESDAY EVENING SNOWFALL ACCUMULATIONS OF UP TO 3 INCHES
HAD BEEN REPORTED AT THE 3000 FOOT LEVEL OF THE SANTA CRUZ
MOUNTAINS AND UP TO 1 INCH HAD FALLEN AT THE 2000 FOOT LEVEL. SNOW
HAD BEEN REPORTED AS LOW AS 1800 FEET ACROSS THE SUMMIT OF HIGHWAY
17. 

ALTHOUGH SHOWERS HAVE BECOME MORE WIDELY SCATTERED LATE THIS
EVENING...BRIEF HEAVY SNOW SHOWERS WILL CONTINUE OVERNIGHT AND
ADDITIONAL SNOWFALL ACCUMULATION IS POSSIBLE ABOVE 1500 FEET.

ROADWAYS ABOVE 2000 FEET WILL CONTINUE TO BE SNOW COVERED AND
SLIPPERY OVERNIGHT. AT LOWER ELEVATIONS...TEMPERATURES WILL DROP
TO FREEZING TONIGHT...CAUSING WET AND SLUSHY ROADWAYS TO DEVELOP
ICY SPOTS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED AND ICY ROADS AS WELL
AS LIMITED VISIBILITIES IN HEAVY SNOW SHOWERS. USE CAUTION WHILE DRIVING.

$$

DYKEMA
000 
WWUS46 KMTR 281024
WSWMTR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
223 AM PST WED FEB 28 2007

...SNOW ADVISORY CANCELLED FOR THE SANTA CRUZ MOUNTAINS...THE EAST
BAY HILLS AND DIABLO RANGE...AND THE MOUNTAINS OF MONTEREY AND SAN
BENITO COUNTIES...

.BY EARLY WEDNESDAY MORNING SHOWER ACTIVITY HAD DIMINISHED ACROSS
THE SAN FRANCISCO AND MONTEREY BAY AREAS. ONLY WIDELY SCATTERED
SHOWERS WERE BEING DETECTED BY RADAR. SNOW LEVELS CONTINUE TO BE
LOW AT ABOUT 1500 FEET...BUT LITTLE ADDITIONAL SNOW ACCUMULATION
IS EXPECTED.

CAZ511-512-517-518-281130-
/O.CAN.KMTR.SN.Y.0002.000000T0000Z-070228T1800Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
223 AM PST WED FEB 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SNOW ADVISORY FOR THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS
AND DIABLO RANGE...AND THE MOUNTAINS OF MONTEREY AND SAN BENITO
COUNTIES. ONLY WIDELY SCATTERED SHOWERS ARE EXPECTED FOR THE
REMAINDER OF WEDNESDAY. SNOW WILL CONTINUE TO FALL FOR SHORT
PERIODS OF TIME AT ELEVATIONS AS LOW AS 1500 FEET. BUT LITTLE
ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED.

PATCHY SNOW AND ICE WILL REMAIN ON ROADWAYS THROUGH MIDDAY AND MOTORISTS
ARE URGED TO DRIVE WITH CAUTION.

$$

DYKEMA

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this snow advisory went out at Feb 26, 9:20 AM PST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 26, 9:20 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
920 AM PST MON FEB 26 2007

.DISCUSSION...SCATTERED GENERALLY LIGHT SHOWERS PREVAIL OVER ALL BUT
THE SOUTHERN INTERIOR OF OUR DISTRICT THIS MORNING.  HOWEVER...
THE NEW 12Z GFS AND NAM/WRF MODEL OUTPUT CONTINUE TO INDICATE MORE
WIDESPREAD RAINFALL DEVELOPING MIDDAY INTO THE AFTERNOON AS AN
APPROACHING UPPER LEVEL SHORT WAVE TROUGH INTERACTS WITH THE MOIST
BUT DIFFUSE BAROCLINIC ZONE NOW MOVING SOUTHWARD THROUGH NORTHERN
CALIFORNIA.  CURRENT FORECASTS FOR TODAY APPEAR ON TRACK AND NO
UPDATES ARE PRESENTLY ANTICIPATED...ALTHOUGH MODEL OUTPUT SOUNDINGS
SUGGEST ANY RISK OF AFTERNOON THUNDERSTORMS WILL BE CONFINED TO THE
FAR NORTHERNMOST PORTIONS OF THE CWA.

AS THIS FRONTAL ZONE PROPAGATES SOUTHEASTWARD OVERNIGHT...SHOWER
ACTIVITY WILL DIMINISH FROM THE NORTH...AND THE SIGNIFICANTLY COLDER
AIR MASS BEHIND IT WILL USHER IN.  WITH THE LARGE SCALE UPPER LEVEL
TROUGH REMAINING OFFSHORE...ADDITIONAL UPPER LEVEL DISTURBANCES
WILL ROTATE IN AND BRING FURTHER ROUNDS OF PRECIP...WITH SNOW LEVELS
THEN BECOMING OF PRIMARY CONCERN.  EXACT TIMING OF THESE SMALLER
SCALE FEATURES IS DIFFICULT...BUT GENERAL CONSENSUS BETWEEN THE 12Z
NAM/WRF AND GFS IS THAT THE FIRST WILL INCREASE SHOWER ACTIVITY OVER
THE NORTH BAY TUESDAY MORNING...SPREADING INTO THE HEART OF THE SFO
BAY AREA DURING THE AFTERNOON.  850 MB TEMPS AND 1000/500 THICKNESSES
SUGGEST SNOW LEVELS WILL BE IN THE 1500-2000 FT RANGE IN THE NORTH
BAY AND 2000-2500 FT FARTHER SOUTH...THOUGH WITH MOST SIGNIFICANT
PRECIP TOTALS DURING THE DAY LIKELY CONFINED NORTH OF SAN FRANCISCO.
FOR THE AFTERNOON PACKAGE...WILL NEED TO CONSIDER WHETHER A SNOW
ADVISORY WILL BE NEEDED FOR THE NORTH BAY MOUNTAINS AND HIGHER HILLS.
THUNDERSTORM CHANCES ALSO INCREASE ON TUESDAY WITH THE MUCH COLDER
MID-TROPOSPHERIC AIR MASS THEN PROJECTED TO BE OVER US.

TUESDAY EVENING...THE HEART OF THE UPPER LEVEL TROUGH AND ASSOCIATED
COLDEST AIR ALOFT IS PROJECTED TO MOVE THROUGH THE DISTRICT...WITH
ANOTHER ROUND OF PRECIP THEN SPREADING SOUTHWARD THROUGH THE ENTIRE
DISTRICT.  SNOW LEVELS WILL THEN BE AT THEIR LOWEST...POTENTIALLY
DOWN TO 1000 FT IN THE NORTH AND FALLING AS LOW AS 1500 TO 2000 FT
IN THE SOUTH...AND SNOW ADVISORIES FOR THE HILLS AND MOUNTAINS MAY
WELL THEN BE NEEDED DISTRICT WIDE.

ON WEDNESDAY...THE UPPER LEVEL TROUGH AXIS BEGINS TO SHIFT INLAND
AND TO OUR EAST...AND THUS EXPECT GENERALLY DECREASING SHOWER
ACTIVITY.  TEMPERATURES ALOFT WILL BEGIN TO MODERATE AND THUS SNOW
LEVELS WILL START TO RISE AND THUNDERSTORM CHANCES DIMINISH.

WITH THE LATEST 12Z OUTPUT...THE LONGER-RANGE PORTION OF THE GFS HAS
NOW COME INTO SIGNIFICANTLY BETTER AGREEMENT WITH THE PREVIOUS RUNS
OF THE ECMWF AND UKMET IN INDICATING SIGNIFICANT UPPER LEVEL RIDGE
DEVELOPMENT AND DRIER AND MILDER CONDITIONS BY THE END OF THE WEEK
AND INTO THE WEEKEND.

&&

.AVIATION...AS WAS NOTED BY THE PREVIOUS FORECASTER ANOTHER DAY OF
UNSETTLED WEATHER IS EXPECTED. MVFR CONDITIONS WILL BE COMMON ACROSS
THE TERMINALS AS A COLD FRONT MOVES THROUGH THE DISTRICT. WINDS WILL
ONCE AGAIN BE BREEZY AT TIMES...ESPECIALLY LATER THIS AFTERNOON.

&&

.MARINE...CONTINUED THE HIGH SURF ADVISORY THROUGH 4 PM. SEE
SFOCFWMTR FOR DETAILS. ANOTHER SET OF LARGE SWELLS WILL POSSIBLY
AFFECT THE COAST TUESDAY NIGHT INTO WEDNESDAY...WHICH MAY PROMPT
ANOTHER HIGH SURF ADV.

&&

.MTR...WATCHES/WARNINGS/ADVISORIES...
      .TDA...SCA...PT ARENA TO PIGEON PT...MONTEREY BAY AND SAN
                   FRANCISCO BAR FOR HAZARDOUS SEAS/ROUGH BAR
      .THRU 4 PM TDA...HIGH SURF ADVISORY...
                   SONOMA COUNTY COAST TO MONTEREY COUNTY COAST.

PUBLIC FORECAST: BLIER
AVIATION/MARINE: STROBIN

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Feb 26, 5:30 AM PST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
530 AM PST MON FEB 26 2007

CAZ506>508-510>513-516>518-271400-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
530 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY AREAS.

.DAY ONE...MONDAY AND MONDAY NIGHT

A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT AND
EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF
MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH
SHOWERS...ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA EARLY TUESDAY
BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY
RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS...ISOLATED
THUNDERSTORMS WITH SMALL HAIL...AND LOW SNOW LEVELS TUESDAY AFTERNOON
AND NIGHT. SHOWERS WILL PERSIST INTO WEDNESDAY BEFORE DRIER WEATHER
RETURNS BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ006-505-509-514-515-271400-
BIG SUR COAST-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
530 AM PST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN
FRANCISCO AND MONTEREY BAY AREAS.

.DAY ONE...MONDAY AND MONDAY NIGHT

LARGE NORTHWEST SWELLS ARE PRODUCING HIGH SURF CONDITIONS ALONG THE
COASTAL AREAS OF THE SAN FRANCISCO BAY AREA AS WELL AS THE CENTRAL
COAST. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 4 PM PST THIS
AFTERNOON.

* HIGH SURF ADVISORY......SEE WHUS 46 KMTR - CFWMTR *

IN ADDITION...A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT
AND EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF
MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH
SHOWERS...ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FRONTAL SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA EARLY TUESDAY
BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY
RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS AND ISOLATED
THUNDERSTORMS WITH SMALL HAIL. SHOWERS WILL PERSIST INTO WEDNESDAY
BEFORE DRIER WEATHER RETURNS BY THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Snow Advisories in California, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.